Jump to content

Anyone On Progesterone Only Pill? Make Pots Better Or Worse?


brethor9
 Share

Recommended Posts

Hi all

In 2008 I had a partial hysterectomy and kept my ovaries....not long after that I became ill with POTS. Over the last year my symptoms have been getting more and more difficult and I am constantly getting ovarian cysts. My doctor does not really think there is a direct relation with hormones and POTS but I beg to differ because I can feel it. The only pill she is willing to try me on is Progesterone (Micronor) to see if it will help with the cysts and any POTS symptoms.

Has anyone ever tried this pill since having POTS or for cysts? Pros? Cons?

I appreciate any input!

Thanks

Bren

Link to comment
Share on other sites

My docs are hesitant to put me on any hormone right now too. But I know that I can't tolerate any progesterone, even in combination with estrogen. I did use the Nuvaring which didn't give me quite as much nausea as the pills, but I was still uncomfortable with nausea all the time. My mom also gets nausea and vomitting with progesterone. But we both tolerate estrogen just fine (I took clomid for awhile and did great, and she's on estrogen replacement).

If you do want to go ahead and try the medication, just make sure you don't have any plans for that day and maybe have an antiemetic on hand just in case.

Link to comment
Share on other sites

I had a complete hysterectomy - but, could not tolerate progesterone. I even used bio-identical progesterone. Seeing as I had endometrosis - what is thought about it is there is an estrogen dominance issue and progesterone should have helped. But, with me - it gave me hot flashes and I just generally felt awful. If, you are going to try it, make sure it is the bio-identical form of progesterone - not projestin. Projestin has all sorts of nastiness attached to it. I also had lots of cysts on my ovaries. Have they found any endometrosis with you? The first line of treatment is to either stop production of estrogen or give progesterone to try to balance it out.

Issie

Link to comment
Share on other sites

Kalamazoo....why did your Dr say its unsafe? usually Progesterone is considered safe because it doesnt have the more dangerous side effects like estrogen ie DVT, etc....just curious?

Issie

No when I had the surgery they didnt find any endo....I actually had adenomyosis? my uterus was fibrous and enlarged...similar to fibroids only its in the lining of the uterus therefore hysterectomy is the only option. I still have my ovaries but have literally experienced nothing but problems with them since the surgery....I very strongly feel this is the culprit for my MCAD and POTS onset.....I cannot take estrogen as my mother had breast cancer....the cysts are causing horrible issues on top of POTS so i think I have no choice but to try the pill....my Dr does not believe in bio-identical hormones :(

Bren

Link to comment
Share on other sites

The ovaries are some of the most sensitive internal organs. My doc said I had to have mine out because of all the cyst and adhesion. He said the pulling on them would keep me in constant pain. So, had to go all the way with my hysterectomy. I feel for you. It's a hard call. Maybe another doc would give you a script for bio-identical. Of course, in the USA - you can buy bio-identical pharmaceutical grade in the health food store. Might be something to try. It's trans-dermal and will by-pass the liver and is better absorbed and tolerated. I'm not talking about Mexican Yam - but, pharmaceutical grade progesterone.

Link to comment
Share on other sites

Bren,

Haven't tried the pill you are talking about. Am back on Depo Provera shots after an unsucessful trial with Nuvaring last year. The Depo really helps me from not hitting a low cycle every month due to hormone fluctuations. It is another form of progesterone than the pill you mentioned so I don't know exactly how similar they are. But, I do know that having the estrogen from the Nuvaring did not work for me at all...I felt like I was pre-menstrual all the time.

Katie

Link to comment
Share on other sites

Thanks Issie, I may look into the progesterone cream in the future

Katie...thats exactly how I feel right now....I know my hormones are whacked out, between the chronic cysts, sudden acne, hot flashes, feel like I am 16 again :( I think I am going to give the Progesterone pill I try....things will either get better or worse and atleast I can stop it any time

Thanks girls :)

Link to comment
Share on other sites

I was not able to tolerate progesterone at all--actually when I was on it was the very worst I ever felt :unsure: . However..everyone is different, and maybe it will not be the same for you? I do know at least 2 people with POTS who use Progesterone cream and do very well with it. Might be worth a trial.

Link to comment
Share on other sites

Hiya,

I take cerazette which is a progesterone only pill. In 2009 I came off it for a a few months as I was going into hospital for tests and wanted all meds out of my system - I was only taking mestinon then for suspected myasthenia gravis.

Off the pill I was blacking out on a regular basis, it was just awful. After the tests I went back on the pill (cerazette) but not the mestinon - the black outs stopped. I love this medication as I have horrendous period pains ( fainting, stomach cramps that only stop with morphine, vomitting and a runny bottom). The dr keeps saying due to my age he will have to take me off it soon and I will have to have a coil fitted. I have said no to the coil as I have a tilted cervix and it would take them an age to find it. Plus I haven't had kids, a pap smear makes me bleed and have cramps so imagine the fun with a coil!! As soon as I am off the pill I will be asking for a hysterectomy. No joke.

Cerazette for me is a wonder drug - no periods and no black outs.

Rach

Link to comment
Share on other sites

I've been taking bio identical progesterone for about 6 months now. I was sick and tired of doctors telling me to stay on the birth control pilll so that my periods wouldn't come as often and therefore, I wouldn't have as many migraines. Well, that wasn't happening. My migraines increased from 2 a month to almost 18+ last August. I went off the pill and have felt much better. Since I don't have autnomic problems myself, it's hard for me to say if it would help you but I do wonder if the natural remedy vs. synthetic would be better for you. I agree with Issie that you should look into it even if your doctor isn't crazy about it.

Brenda

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...